MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of leak on the quattro catheter (lot # 96599) was confirmed during functional testing of the returned catheter.A bonding leak was observed at proximal end of the medial 1 balloon.The probable root cause for the reported complaint could be due to a latent defect at the bond.In addition, a water emission/leak was observed at the proximal luer port.Probable causes can be a latent material defect.Visual examination of the returned quattro catheter was performed and found no physical damage to the catheter.Observed dried blood residue on the catheter's balloons and distal luered tubings.During functional testing of the returned catheter, all infusion ports and extension tubes were flushed without resistance, except for the distal luered tubing due to blood clogged.The catheter was connected to a pressurized inflation device for one minute, the balloons were fully inflated when pressurized up to 100 psi.Immediately upon pressurizing the catheter, a bond leak was observed at the proximal end of the medial 1 balloon.In addition, a water emission/leak was observed at the proximal luer port.Therefore, the reported complaint was confirmed.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous complaint reported for quattro catheter with lot number 96599.
 
Event or Problem Description
During ivtm therapy, the quattro catheter (lot # 96599) was placed in the patient's right femoral vein, and an arterial line was placed in the left femoral vein.About 5 hours after the initiation of the treatment, the 500-ml saline bag was observed empty.The user replaced the saline bag, and the treatment resumed.However, after about 2 hours, the user noticed the second saline bag was also empty.There was no alarm generated and no error code displayed on the thermogard console.Per user, there were no traces of fluid on the floor, patient's bed, or on the console.Catheter leak and an infusion of about 700 milliliters of saline were suspected.The therapy was discontinued; however, the catheter was not replaced.The quattro line was left in place and used as the central line.There was no device malfunction reported on the thermogard console.No consequences or impact to patient.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key9863165
Report Number3010617000-2020-00284
Device Sequence Number3940189
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0660-01
Device Lot Number96599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2020
Initial Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1